Quasiperiodic and mixed commutator factorizations in free products of groups

Sergei V. Ivanov, Anton A. Klyachko

Research output: Contribution to journalArticlepeer-review

Abstract

It is well known that a nontrivial commutator in a free group is never a proper power. We prove a theorem that generalizes this fact and has several worthwhile corollaries. For example, an equation [x1, y1] . . . [xk, yk] = zn, where n ≥ 2k, in the free product F of groups without nontrivial elements of order ≤ n implies that z is conjugate to an element of a free factor of F. If a nontrivial commutator in a free group factors into a product of elements which are conjugate to each other then all these elements are distinct.

Original languageEnglish (US)
Pages (from-to)832-844
Number of pages13
JournalBulletin of the London Mathematical Society
Volume50
Issue number5
DOIs
StatePublished - Oct 2018

Keywords

  • 20E06
  • 20F06
  • 20F70
  • 57M07 (primary)

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint

Dive into the research topics of 'Quasiperiodic and mixed commutator factorizations in free products of groups'. Together they form a unique fingerprint.

Cite this